|Side effects from Epizcom
Apr 11, 2008
My partner had all the allergic reactions to Epizcom. They haven't subsided much since cesation of this drug either. He has had ongoing symptoms of heart trouble, but a stress test, CT scan, and cardiac Catheterization ruled out heart problems. Symptoms of heart trouble persist along with fatigue, weakness, headaches, shortness of breath, chest pressure/pain and fluxuating fevers. Our doctor has been unable to pinpoint what is going on and even suggested that it might be psychosomatic. Hmmm? Can you shed any light on what might be going on. Tom had initially suffered from Encephalopothy and has motor skill damage to his left side. Thank you for taking the time to consider and advise on our problems here!
| Response from Dr. Henry
It may be worth checking his HLA B5701 status and if negative the symptoms he experienced would less likely have been due to the hypersensitivity reaction to abacavir. Recent data from the DAD study seems to link abacavir to possible increased risk for heart attacks (needs confirmation) but standard cardiac testing would ordinarily do a good job at evaluating that. Once abacavir is stopped both the hypersensitivity symptoms (quick decrease in symptoms) and heart attack risk (fades after 6 months) generally clearly decrease. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.